Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 39, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at May 20, 2008, 3:01 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at May 20, 2008, 2:00 PM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 3:01 AM MST (10:01 UTC)
- In effect from
- May 20, 2008, 2:00 PM MST
- Expired
- May 20, 2008, 11:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:54 PM MST | NON-TSTM WND GST 59 | 30 W Baker, CA | MEASURED AT THE 4-CORNERS MESOWEST SITE. ELEVATION 2484 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 00:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4000 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 201001 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 301 AM MST TUE MAY 20 2008 AZZ131-CAZ230>232-202230- /O.UPG.KPSR.FW.A.0013.080520T2100Z-080521T0600Z/ /O.NEW.KPSR.FW.W.0039.080520T2100Z-080521T0600Z/ /O.CON.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 301 AM MST TUE MAY 20 2008 /301 AM PDT TUE MAY 20 2008/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS AFTERNOON TO 11 PM MST /11 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS AFTERNOON TO 11 PM MST /11 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS... LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS.. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES TODAY AND WEDNESDAY. AS IT DOES...STRONG SOUTH-WESTERLY SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA DURING THE AFTERNOON AND EVENING HOURS TODAY. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE HUMIDITY BELOW 15 PERCENT...AND DRY TO VERY DRY FUEL CONDITIONS... WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ AZZ132-133-202230- /O.CON.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 301 AM MST TUE MAY 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER...... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER... A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES WEDNESDAY. AS IT DOES...STRONG SOUTH-WESTERLY SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL DEVELOP ACROSS MUCH OF THE REGION DURING THE LATE MORNING HOURS THROUGH EVENING HOURS. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE HUMIDITY BELOW 15 PERCENT...AND DRY TO VERY DRY FUEL CONDITIONS ...WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ INIGUEZ
2 follow-up statements
000 WWUS85 KPSR 201153 CCA RFWPSR RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 450 AM MST TUE MAY 20 2008 AZZ131-CAZ230>232-210030- /O.UPG.KPSR.FW.A.0013.080520T2100Z-080521T0600Z/ /O.COR.KPSR.FW.W.0039.080520T2100Z-080521T0600Z/ /O.COR.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 450 AM MST TUE MAY 20 2008 /450 AM PDT TUE MAY 20 2008/ ...RED FLAG WARNING IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS AFTERNOON TO 11 PM MST /11 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM MST /2 PM PDT/ THIS AFTERNOON TO 11 PM MST /11 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS IN EFFECT FOR TODAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES TODAY AND WEDNESDAY. AS IT DOES...STRONG SOUTH-WESTERLY SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA DURING THE AFTERNOON AND EVENING HOURS TODAY. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE HUMIDITY BELOW 15 PERCENT...AND DRY TO VERY DRY FUEL CONDITIONS... WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ AZZ132-133-210030- /O.CON.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 450 AM MST TUE MAY 20 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER...... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER... A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES WEDNESDAY. AS IT DOES...STRONG SOUTH-WESTERLY SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL DEVELOP ACROSS MUCH OF THE REGION DURING THE LATE MORNING HOURS THROUGH EVENING HOURS. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE HUMIDITY BELOW 15 PERCENT...AND DRY TO VERY DRY FUEL CONDITIONS ...WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ INIGUEZ
000 WWUS85 KPSR 202201 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 301 PM MST TUE MAY 20 2008 AZZ131-CAZ230>232-211015- /O.UPG.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/ /O.NEW.KPSR.FW.W.0040.080521T1700Z-080522T0400Z/ /O.CON.KPSR.FW.W.0039.000000T0000Z-080521T0600Z/ ARIZONA FIRE WEATHER ZONE 131 YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- CALIFORNIA FIRE WEATHER ZONE 230 JOSHUA TREE NATIONAL PARK- CALIFORNIA FIRE WEATHER ZONE 231 LOWER COLORADO RIVER VALLEY CA- CALIFORNIA FIRE WEATHER ZONE 232 IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 301 PM MST TUE MAY 20 2008 /301 PM PDT TUE MAY 20 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY DRY FUELS... ...RED FLAG WARNING IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND VERY DRY FUELS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM MST /10 AM PDT/ TO 9 PM MST /9 PM PDT/ WEDNESDAY FOR SOUTHEAST CALIFORNIA INCLUDING JOSHUA TREE NATIONAL PARK AND THE LOWER COLORADO RIVER VALLEY DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY TO VERY DRY FUELS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST /11 PM PDT/ THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES TODAY AND WEDNESDAY. AS IT DOES...STRONG SOUTHWESTERLY SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS IN EXCESS OF 35 MPH WILL DEVELOP ACROSS SOUTHEAST CALIFORNIA DURING THE AFTERNOON AND EVENING HOURS TODAY. THE COMBINATION OF STRONG GUSTY WINDS... RELATIVE HUMIDITY BELOW 15 PERCENT...AND VERY DRY FUEL CONDITIONS... WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. THE WINDY CONDITIONS ARE EXPECTED TO REDEVELOP WEDNESDAY MORNING AND WILL CONTINUE INTO THE EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ132-133-211015- /O.UPG.KPSR.FW.A.0012.080521T1700Z-080522T0400Z/ /O.NEW.KPSR.FW.W.0040.080521T1700Z-080522T0400Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 301 PM MST TUE MAY 20 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY FOR SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE SOUTHWEST UNITED STATES WEDNESDAY. AS IT DOES...STRONG SOUTHWESTERLY SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL DEVELOP ACROSS MUCH OF THE REGION DURING THE LATE MORNING HOURS THROUGH EVENING HOURS. THE COMBINATION OF STRONG GUSTY WINDS...RELATIVE HUMIDITY BELOW 15 PERCENT...AND DRY TO VERY DRY FUEL CONDITIONS...WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ WANEK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at May 19, 9:55 PM MST, 5 hours 6 minutes earlier.
Area forecast discussion, May 19, 9:55 PM MST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
955 PM MST MON MAY 19 2008
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
AN EXTREME ROLLER COASTER RIDE OF TEMPERATURES WILL OCCUR BY THURSDAY
AS TEMPERATURES PLUMMET 25 TO 30 DEGREES OR MORE FROM THE RECORD
BREAKING HIGHS REACHED MONDAY. ALTHOUGH IT IS EXPECTED TO BE A DEGREE
OR SO LOWER TUESDAY COMPARED WITH MONDAY...RECORD BREAKING HIGHS ARE
STILL EXPECTED. BREEZY TO WINDY WEATHER WILL DEVELOP AGAIN TUESDAY
WITH THE STRONGEST WINDS IN SOUTHEAST CALIFORNIA TUESDAY AFTERNOON
AND EVENING. IT WILL BECOME VERY WINDY OVER THE ENTIRE AREA WEDNESDAY
AND MUCH...MUCH COOLER BY THURSDAY. THE STRONG PACIFIC LOW PRESSURE
SYSTEM THAT WILL BE RESPONSIBLE FOR THE WINDIER AND MUCH...MUCH
COOLER WEATHER WILL ALSO RESULT IN A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS DURING THE LATTER PART OF THE WEEK.
&&
.DISCUSSION...
FORECASTS LOOK REASONABLE WITH ANOTHER EXCESSIVE HEAT WARNING FOR
ALL OF OUR DESERT AREAS FROM 10 AM TO 8 PM TUESDAY.
IT IS STILL EXPECTED TO BECOME BREEZY TO WINDY TUESDAY WITH THE
STRONGEST WINDS IN SOUTHEAST CALIFORNIA. A FIRE WEATHER WATCH IS IN
EFFECT FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY
FROM 2 PM TO 11 PM TUESDAY. WINDS LOOK AS IF THEY COULD BE STRONG
ENOUGH TO WARRANT A WIND ADVISORY AS WELL IN PORTIONS OF SOUTHEAST
CALIFORNIA ESPECIALLY JOSHUA TREE NATIONAL PARK.
VERY WINDY WEATHER IS ANTICIPATED ACROSS THE ENTIRE AREA WEDNESDAY.
A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE AREA FROM 10 AM TO
9 PM WEDNESDAY. A WIND ADVISORY WILL LIKELY BE NEEDED FOR SOUTHEAST
CALIFORNIA AND THE LOWER COLORADO RIVER BEGINNING BY LATE MORNING
AND CONTINUING THROUGH THE AFTERNOON INTO THE EVENING HOURS
WEDNESDAY...AND BY MID AFTERNOON THROUGH THE EVENING HOURS IN
SOUTHWEST AND SOUTH-CENTRAL ARIZONA.
AS THE STRONG LOW PRESSURE SYSTEM CURRENTLY NEAR THE BRITISH
COLUMBIA COAST DEVELOPS SOUTH OVER OUR AREA...TEMPERATURES WILL
PLUMMET 25 TO 30 DEGREES OR MORE COMPARED WITH THE RECORD BREAKING
HIGHS TODAY WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
DEVELOPING ESPECIALLY NORTH AND EAST OF PHOENIX.
PREVIOUS DISCUSSION...
EARLY AFTERNOON TEMPS GENERALLY RUNNING ABOUT 5-7 DEGREES WARMER
THAN 24 HOURS AGO IN SOUTH-CENTRAL ARIZONA AND 0-3 DEGREES WARMER IN
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. PHX HAS REACHED 110 SO
FAR. MOS GUIDANCE AND MODEL THERMAL FIELDS INDICATE A LITTLE BIT OF
COOLING FOR TOMORROW BUT NOT ENOUGH TO AVOID RECORD OR NEAR RECORD
HIGH TEMPERATURES AT MOST LOCATIONS. EXCESSIVE HEAT WARNING FOR THE
LOWER ELEVATIONS TUESDAY REMAINS IN EFFECT.
BIG CHANGES REMAIN ON TRACK BEGINNING WEDNESDAY. BOTH GFS AND NAM
SHOW DRY COLD FRONT PUSHING SOUTHWARD THROUGH OUR FORECAST
AREA...REACHING SOUTHEAST ARIZONA BY 00Z THURSDAY. TEMPERATURE DROPS
OF 10-15 DEGREES STILL LOOK GOOD. THE AIRMASS CHANGE WILL ALSO LEAD
TO WINDY CONDITIONS ACROSS THE FORECAST AREA. GFS PROGS THE
ASSOCIATED UPPER LOW TO BECOME CENTERED NEAR LAKE MEAD BY 12Z
THURSDAY. THAT IS WHEN PRECIP CHANCES BEGIN FOR OUR AREA. WITH
COLDER AIR ALOFT PROVIDING INSTABILITY...PRECIP WILL TEND TO BE
CONVECTIVE IN NATURE. GIVEN TRAJECTORY AND TIME OF YEAR...SYSTEM
SHOULD BE LACKING FOR MOISTURE. THUS POPS ARE CONSERVATIVE. OF NOTE
HOWEVER ARE GFS AND ECMWF WHICH PROG ANOMALOUSLY HIGH QPF OVER
PORTIONS OF NORTHERN MARICOPA AND GILA COUNTIES. THIS IS DUE TO
CONSIDERABLE VERTICAL MOTIONS PER THE OMEGA FIELDS AND A LOW LEVEL
CORRIDOR OF MOISTURE COMING OFF THE GULF OF CALIFORNIA. NUDGED POPS
UP SLIGHTLY IN ACKNOWLEDGMENT BUT IN A POST-FRONTAL SITUATION WOULD
NOT COUNT ON THIS LOW LEVEL MOISTURE ADVECTION SCENARIO TO BE AS
ROBUST. WHAT IS MORE CERTAIN IS ADDITIONAL COOLING WITH ANOTHER
10-15 DEGREE DROP THURSDAY. LINGERING MOISTURE AND VORT LOBE
ACTIVITY WILL KEEP SLIGHT CHANCE POPS GOING FRIDAY THOUGH THE UPPER
LOW IS NOW PROGGED BY BOTH GFS AND ECMWF TO WEAKEN AND SHIFT
NORTHEASTWARD AS ANOTHER UPPER LOW APPROACHES FROM THE NORTHWEST
WITHIN THE BROAD TROUGH OVER THE WESTERN STATES. ANTICIPATE LITTLE
CHANGE IN TEMPS. MEANWHILE...THERE WILL BE MUCH LESS WIND THURSDAY
AND FRIDAY.
OVER THE UPCOMING HOLIDAY WEEKEND...THE SECOND UPPER LOW IS
ADVERTISED TO SETTLE OVER CALIFORNIA AND NEVADA BEFORE SHIFTING
NORTHEASTWARD AS A RIDGE OVER THE CENTRAL STATES BEGINS TO EXPAND
WESTWARD. THOUGH CONFIDENCE IS LOW IN ANY PARTICULAR SCENARIO...WILL
TAPER OFF SHOWER THREAT BY SUNDAY...AND BEGIN TO WARM TEMPS BACK UP
SOMEWHAT...STILL ONLY IN THE LOWER 90S AT THE WARMEST SPOTS.
&&
.AVIATION...
KPHX/KIWA AND SURROUNDING AIRFIELDS...LIGHT WINDS TONIGHT AND
TUESDAY MORNING...THEN INCREASING AGAIN FROM THE WEST GENERALLY 15
TO 20 KNOTS WITH GUSTS TO AROUND 25 KNOTS AFTER 2000 GMT UNTIL ABOUT
0100 OR 0200 GMT.
KYUM/KBLH/KIPL...WINDS GENERALLY OF 5 TO 15 KNOTS FROM THE SOUTH OR
SOUTHWEST AT KYUM AND KBLH AND FROM THE SOUTHWEST OR WEST AT KIPL
ARE EXPECTED THROUGH TUESDAY MORNING...THEN WINDS ARE EXPECTED TO
INCREASE FROM THE SOUTHWEST DURING THE AFTERNOON 15 TO 25 KNOTS...AND
AT KBLH AND KIPL GUSTS TO 30 KNOTS ARE MORE ARE EXPECTED...CONTINUING
INTO THE EVENING.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY...WEST WINDS WILL DEVELOP OVER SOUTHEAST CALIFORNIA DURING
THE AFTERNOON...WITH GUSTS IN EXCESS OF 35 MPH POSSIBLE. COMBINED
WITH AFTERNOON RH VALUES BELOW 15 PERCENT...CONDITIONS ARE EXPECTED
TO BECOME FAVORABLE FOR RAPID FIRE GROWTH. AS A RESULT...A FIRE WX
WATCH HAS BEEN ISSUED FOR SOUTHEAST CALIFORNIA AND THE LOWER CO
RIVER VALLEY FOR TUESDAY.
WEDNESDAY...A FIRE WX WATCH FROM SOUTHEAST CALIFORNIA EAST TO
SOUTHERN GILA COUNTY WILL CONTINUE IN EFFECT DUE TO STRONG
WINDS...LOW RH VALUES...AND HIGH FIRE DANGER.
THURSDAY THROUGH THE WEEKEND...A STRONG LOW PRESSURE SYSTEM WILL
MOVE THROUGH THE SOUTHWESTERN STATES THE LATTER PART OF THE WEEK FOR
SIGNIFICANTLY COOLER TEMPERATURES...INCREASING MOISTURE WITH A DAILY
THREAT FOR SHOWERS AND THUNDERSTORMS...AND CONTINUED BREEZY
CONDITIONS.
&&
.CLIMATE...
CLIMATE INFORMATION FOR SELECT STATIONS ACROSS THE NWS PHOENIX CWA.
NORMAL HIGH RECORD HIGH FORECAST HIGH
STATION 5/19 5/20 5/19 5/20 5/19 5/20
PHOENIX 95 95 105 106 110 109
YUMA 94 95 109 110 115 110
CASA GRANDE 96 97 109 107 109 109
GLOBE 84 85 97 100 100 99
EL CENTRO 95 95 108 111 112 108
BLYTHE 95 95 108 110 112 109
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ020>023-025>028.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM MST TUESDAY FOR
AZZ020>023-025>028.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR AZZ131>133.
CA...EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 8 PM PDT THIS
EVENING FOR CAZ031>033.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM PDT TUESDAY FOR
CAZ031>033.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR CAZ230>232.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...ELLIS/AJ
AVIATION...ELLIS
FIRE WEATHER...WANEK
CLIMATE...ESTLEHazardous weather outlook, May 19, 6:07 AM MST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST MON MAY 19 2008 AZZ020>028-CAZ030>033-201315- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 607 AM MST MON MAY 19 2008 /607 AM PDT MON MAY 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...EXCESSIVE HEAT WARNING IN EFFECT FOR THE LOWER DESERTS OF SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA 10 AM MST TO 8 PM MST... A VERY STRONG HIGH PRESSURE SYSTEM OVER THE REGION WILL RESULT IN RECORD HIGH TEMPERATURES IN MOST AREAS THIS AFTERNOON. TEMPERATURES IN THE LOWER ELEVATION DESERTS WILL TOP-OUT IN THE 108 TO 112 RANGE. IF OUTDOOR ACTIVITIES ARE PLANNED...MAKE SURE TO HAVE PLENTY OF WATER ON HAND TO AVOID DEHYDRATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NEAR-RECORD HIGH TEMPERATURES WILL CONTINUE TUESDAY AS THE HIGH PRESSURE SYSTEM REMAINS OVERHEAD. TEMPERATURES WILL MODERATE WEDNESDAY AS A POTENT LOW PRESSURE SYSTEM MOVES FROM THE PACIFIC NORTHWEST TOWARD THE SOUTHWEST STATES. STRONG WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH WILL BE LIKELY DURING THE LATE MORNING THROUGH EVENING HOURS WEDNESDAY. THIS MAY RESULT IN AREAS OF BLOWING SAND AND DUST DEVELOPING. IN COMBINATION WITH VERY DRY AIR...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FROM LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR ALL AREAS OF SOUTHEAST CALIFORNIA AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA. ON THURSDAY...THE LOW PRESSURE SYSTEM WILL FIRMLY SETTLE INTO THE REGION. SIGNIFICANTLY COOLER TEMPERATURES ARE EXPECTED THURSDAY THROUGH SATURDAY. THE COOLER AIR IN THE MID-LEVELS OF THE ATMOSPHERE...COMBINED WITH INCREASING AMOUNTS OF MID-LEVEL MOISTURE AND THE STRONG LATE-MAY SUNSHINE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE REGION. WHILE THE PROBABILITY FOR THUNDERSTORMS IS LOW AT THIS TIME...ANY STORM THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING STRONG WINDS AND AREAS OF BLOWING DUST. SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT REQUIRED. INIGUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:01 PM MST | Red Flag Warning | PSR | Gila, La Paz, Maricopa, Pinal, Yuma | 30 hr |
| May 20, 4:12 PM MST | Wind Advisory | PSR | 29 hr |
Nearby
Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.